[Disseminated granulomatous type IV reaction after a tattoo]

Hautarzt. 2008 Jul;59(7):567-70. doi: 10.1007/s00105-007-1428-4.
[Article in German]

Abstract

Localized type-IV allergies to tattoo dyes are quite common. p-Phenylenediamine, which is used as a black pigment in temporary henna tattoos, is a particularly potent allergen. Generalized type IV reactions are very rare, however. Disseminated granulomatous reactions on tattoo dyes have so far not been reported in the literature. We describe the case of a 54-year-old female patient who had such a reaction pattern after a tattoo owing to a previously unknown sensitization to potassium dichromate.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Drug Eruptions / diagnosis*
  • Drug Eruptions / etiology*
  • Female
  • Granuloma / chemically induced*
  • Granuloma / diagnosis*
  • Humans
  • Middle Aged
  • Potassium Dichromate / adverse effects*
  • Tattooing / adverse effects*

Substances

  • Potassium Dichromate